Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS Nashville, TN

May 4, 2000Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 1:11 AM CDT for Houston County, Stewart County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 4, 2000, 1:11 AM CDT (06:11 UTC)
Expired
May 4, 2000, 1:45 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Houston County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
May 4, 1:24 AM CDTHail 0.88Cumberland City, TNSpotter reported nickel size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS54 KOHX 040613
SVRBNA
TNC083-161-040645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
111 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOUSTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ERIN
  EASTERN STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 145 AM CDT

* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TENNESSEE RIDGE...OR ABOUT 4 MILES WEST OF
  ERIN...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF DOVER AT 130 AM CDT

DAMAGING WINDS AND HAIL ARE POSSIBLE WITH THIS STORM. TAKE 
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:27 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 3, 8:27 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT WED MAY 3 2000

WELL...THE SHRA AND TSRA ARE RAPIDLY DIMINISHING IN INTENSITY AND
AREAL COVERAGE.  PHONE CALLS REVEALS PLENTY OF HAIL REPORTS WITH
GOLF BALL SIZE HAIL IN WOODBURY THE BIGGEST THUS FAR.  STILL HAVING
AWIPS PROBLEMS...BUT EVENING SOUNDING FROM MICROARTS WAS CONVECTIVELY
CONTAMINATED...BUT CLOUD COVER CONTINUES TO ROTATE AROUND H5 LOW OVER
ERN OK.

23Z RUC ANALYSIS DID NOT DO A BANG UP JOB ON THE QPF...BUT WITH THE
SUNSHINE GONE...THE MAJORITY OF THE TSRA/SHRA WILL END BY 10 PM.

MAIN PROBLEM WILL BE WITH FOG AND STRATUS TONIGHT.  NASHVILLE (BNA)
JUST WENT TO 600FT AND 5 MILES.  WILL LOOK AWOS OBS AND SEE HOW TO
BEST ADDRESS THE FOG WORDING.

WILL LOOK AT 9 PM OBS TO ASCERTAIN IF ANY CHANGES NEED TO BE MADE.

.BNA...NONE.

JDG

In the hours before

Local storm report, May 3, 11:41 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1141 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 PM    NEW JOHNSONVILLE          TN   1.00 INCH HAIL
05/03/00   HUMPHREYS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:47 PM CDTSevere Thunderstorm WarningOHXLincoln28 min
May 3, 10:26 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys49 min
May 4, 1:45 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
May 4, 3:41 PM CDTSevere Thunderstorm WarningOHXSumner34 min
May 4, 4:14 PM CDTSevere Thunderstorm WarningOHXBenton46 min
May 4, 4:20 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne55 min
May 4, 4:52 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart53 min
May 4, 5:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
May 4, 5:32 PM CDTTornado WarningOHXMontgomery28 min
May 4, 6:32 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.